MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 3/4 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 3/4 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305143
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown h.6.Investigation summary: it was reported there was leakage from the needle hub.As a sample was not returned, a thorough sample investigation could not be completed.To aid in the investigation, two photos were provided for evaluation by our quality team.The photos show a needle assembly and what appears to be a hole in the needle hub.No other information could be obtained from the photo.As the lot provided is 'unknown,' a device history record review could not be completed.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis a probable root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd¿ needle 3/4 in.Single use, sterile hub was cracked and leaking occurred.The following was received by the initial reporter: we have experienced leaks from the needle hub of 2 supplies: 22ga.Insyte autoguard and 23ga.Precisionglide needle.I don¿t have lot number information from each as they were in use and unable to track back to the original packaging.It appears to be leaking at a spot that is found on all bd products (various size needles and insyte autoguard).It may be that this spot/defect penetrates all the way through the side of needle hub as seen in the attached photo.Has this been reported or is there awareness of this issue? are there any products recalls to be aware of? in the field of nuclear medicine technology, this is problematic as we inject radiopharmaceuticals through these supplies.When they leak, it creates contamination to the patient skin, equipment and floor and the intended route of administration is not being delivered to the patient as required for imaging.

Brand Name
BD¿ NEEDLE 3/4 IN. SINGLE USE, STERILE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17935232
Report Number1911916-2023-00772
Device Sequence Number20425146
Product Code FMI
UDI-Device Identifier00382903051434
UDI-Public00382903051434
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305143
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown